Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suffering from urticaria and dermographism. Took unizyme. Blood tests came clear. Why getting rashes?

User rating for this question
Answered by

Allergist and Immunologist
Practicing since : 1999
Answered : 584 Questions
Hi.. i am suffering from urticaria and dermographism for last 3 years. it started when i took tablet unizyme for 7 days, then rashes started and happening till now. Currently i am taking anti allergic like Tablet Ebast or levocentrizine but not getting long term relief.. rather i got too sedation to wake up early and wor properly.. i am 34yrs old. Have also got medical blood test done and found all reports normal like.. no thyriod disease, complete heamogram is also ok. i am so upset due to this as not able to live life happily.. whenever i scrath on any part of my body it's sign comes up with itching and heat with redness. please let me know if there is any treatment or wayout to get rid of it... thanks. XXXXXXX XXXXXXX
Posted Thu, 28 Mar 2013 in Asthma and Allergy
Answered by Dr. Sujoy Khan 9 hours later

Welcome to Healthcare Magic and thank you for writing to us.

Dermographism or physical urticaria is a common condition and can be extremely disappointing with regard to treatment relief and finding treatment options.

Of course, secondary causes need to be excluded such as autoimmunity such as thyroid disease - just normal TSH fT4 levels is NOT enough, you need tests such as anti-TPO and anti-TG antibodies - and other autoimmunity investigations such as Anti-nuclear antibody, fasting blood sugar etc.
Liver function tests plus/minus hepatitis markers may be required.
Skin biopsy is rarely indicated for dermographism unless there is bruising or rashes after onset of the allergic skin rash.
Occasionally, stress and infections make it difficult to control the urticaria. Do not scratch as it will make it worse.
Allegra 180mg once daily with montek-LC at night plus/minus atarax 50mg (highly sedative) can be started.
Doxepin is another drug that has excellent antihistamine properties and can be tried.
A new drug (injection) has been shown to work called omalizumab (anti-IgE) but is expensive.

Best Wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor